Hello MyNest :lol:
Welcome to our family. I know how frustrating it can be to have to come to terms with this disease, its medications, its symptoms and, especially, with doctors who are not learned about the illness and/or who neglect to give you complete information, answers or explanations. Believe me, you are not alone.
How long were you taking the Plaquenil when you decided to stop using it? Plaquenil is one of the safest drugs used in the treament of Lupus. Previously, there was much concern about the use of Plaquenil and its propensity to cause problems with the eyes. Eye problems were much more common in the past when chloroquine was the most commonly used anti-malarial drug and dosages of these drugs were considerably higher than they are when used for Lupus. Your doctor will schedule you for regular eye exams every 6 months to test for possible eye problems associated with Plaquenil.
Since it is one of the better tolerated drugs that does not require extensive monitoring by your doctor, you may have done yourself a disservice by discontinuing its use (especially since you say it was working for you). Generally there are no drugs that make a side effect more likely with Plaquenil and side effects are usually limited to mild nausea and occasional stomach cramps with diarrhea of a mild degree occurring sometimes.
A rheumatologist is the best doctor for Lupus (and/or any connective tissue disease). I would suggest that, if you do not want your Lupus to attack your internal organs or (if it has) to cause any of your organs to fail, I would suggest that you do see a rheumatologist and that you and he work together on a treatment plan that is specific to you and your symptoms.
About Mixed Connective Tissue Disease: Mixed connective tissue disease, is "classically" considered as an "overlap" (meaning that you display symptoms of) of three diseases: systemic lupus erythematosus, scleroderma, and polymyositis. Patients with this pattern illness will have features of each of these three diseases. They also typically have very high quantities of antinuclear antibodies (ANAs) and antibodies to ribonucleoprotein (anti-RNP) detectable in their blood. The symptoms of these three diseases almost always will eventually evolve to become dominated by features of one of three illnesses. In your case, the symptoms evolved into Lupus. This, too, is most common and your symptoms may not have evolved when you last saw your previous doctor.
Your "terrible stomach thing" could be an indication of some internal organ involvement that should be discussed with a doctor. I cannot urge you strongly enough to see your new rheumatologist and to take your medication. Lupus can be a very serious disease and can sometimes be life threatening. The only way to prevent this is to see your doctor regularly, take medications as prescribed, make the appropriate lifestyle changes and take very good care of yourself.
We are here to help you to do all that you can to prevent your illness from exacerbating, to help you to understand your symptoms and treatments for those symptoms, to help you to be your own health advocate and to make sure that you understand what your doctors are doing and why. In short, we are here to help you to be as educated as possible about this disease so that you can make appropriate decisions for your health.
I'm glad that you found us and I hope that you allow us to help you.
Peace and Blessings